MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU300
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: sections a-2 patient age and date of birth, a-4 patient weight, and a-5 patient ethnicity and race: not applicable as there was no patient contact with the device.Section d-6a date implanted: not applicable as there was no patient contact with the device.Section d-6b date explanted: not applicable as there was no patient contact with the device, therefore not explanted.Section h3-81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported during product handling and prior to insertion the pre-loaded diu300 model intraocular lens (iol) re-load was faulty and the optic was crushed.
 
Additional Manufacturer Narrative
Additional information: the following information was received with device return and section e fields was updated accordingly: section e-1 reporter title: (b)(6); section e-1 reporter first/given name: (b)(6); section e-1 reporter last name: (b)(6); section e-1 reporter telephone number: (b)(6); section e-2 reporter health professional: yes; section e-3 reporter occupation: physician.Section d-9: device available for evaluation: yes; section d-9: device date returned to manufacturer: 18-jul- 2023; section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received taped to paper.The complaint handpiece was received inside of the original folding carton.Visual inspection of the complaint handpiece revealed that it was received with the plunger rod fully advanced.The cartridge could be observed to have viscoelastic residue dispersed throughout the cartridge, suggesting that an adequate amount of ovd was used.The handpiece was disassembled, and the assembly was inspected, no issues that could cause or contribute to the complaint issue could be identified.Visual inspection of the lens revealed that the lens was received cut in half.The lens was cleaned and, a scratch on the optic of the lens could be observed.Based on the return condition of the lens, no further production could be performed.Complaint issue dc-device advancement issue was not confirmed.The observed issue dc-cosmetic issues is similar to the complaint issue dc-lens damaged and could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17287178
Report Number3012236936-2023-01756
Device Sequence Number20244263
Product Code MJP
UDI-Device Identifier05050474747579
UDI-Public(01)05050474747579(17)251019
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2025
Device Model NumberDIU300
Device Catalogue NumberDIU300U125
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown